Alert archive / Arkansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 124, NWS Memphis, TN

June 5, 20144 counties in Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Jun 5, 2014, 1:09 PM CDT for 4 counties in Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2014, 1:09 PM CDT (18:09 UTC)
Expired
Jun 5, 2014, 1:48 PM CDT
In force
39 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Crittenden County, AR, Cross County, AR, Mississippi County, AR, Poinsett County, AR

The radar

The Memphis radar (KNQA), 63 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 10:06 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 6.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2014-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1632 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2014-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1632 J/kg
Mixed-layer CIN
-211 J/kg
Mixed-layer LCL
673 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

557 
WUUS54 KMEG 051809
SVRMEG
ARC035-037-093-111-051900-
/O.NEW.KMEG.SV.W.0124.140605T1809Z-140605T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
109 PM CDT THU JUN 5 2014

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  CROSS COUNTY IN EASTERN ARKANSAS...
  SOUTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  SOUTHERN POINSETT COUNTY IN EASTERN ARKANSAS...

* UNTIL 200 PM CDT

* AT 109 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 13 MILES
  NORTHEAST OF CHERRY VALLEY...OR 7 MILES EAST OF HARRISBURG...AND
  MOVING EAST AT 60 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PARKIN...
  WYNNE...EARLE...TYRONZA AND VILLAGE CREEK STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3544 9104 3552 9085 3551 9010 3543 9015
      3542 9017 3539 9018 3515 9033 3515 9075
      3539 9105
TIME...MOT...LOC 1809Z 276DEG 53KT 3555 9055

$$
2 follow-up statements
309 
WWUS54 KMEG 051835
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
135 PM CDT THU JUN 5 2014

ARC035-037-093-111-051900-
/O.CON.KMEG.SV.W.0124.000000T0000Z-140605T1900Z/
CRITTENDEN AR-CROSS AR-MISSISSIPPI AR-POINSETT AR-
135 PM CDT THU JUN 5 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR SOUTHEASTERN POINSETT...SOUTHWESTERN MISSISSIPPI...EASTERN CROSS
AND NORTHWESTERN CRITTENDEN COUNTIES...

AT 135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
JOINER...OR 9 MILES WEST OF WILSON...MOVING EAST AT 60 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PARKIN...
WYNNE...BIRDSONG...EARLE...TURRELL...TYRONZA...WHITTON...DENWOOD...
DIMPLE...FRENCHMANS BAYOU...SHAWNEE...STACY...BOAT RUN AND NORTHERN
OHIO.

LAT...LON 3527 9089 3542 9069 3552 9051 3551 9010
      3543 9015 3542 9017 3515 9033 3515 9075
TIME...MOT...LOC 1835Z 276DEG 53KT 3551 9008

$$
016 
WWUS54 KMEG 051848
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
148 PM CDT THU JUN 5 2014

ARC035-037-093-111-051858-
/O.CAN.KMEG.SV.W.0124.000000T0000Z-140605T1900Z/
CRITTENDEN AR-CROSS AR-MISSISSIPPI AR-POINSETT AR-
148 PM CDT THU JUN 5 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN POINSETT...
SOUTHWESTERN MISSISSIPPI...EASTERN CROSS AND NORTHWESTERN CRITTENDEN
COUNTIES IS CANCELLED...

AT 148 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3527 9089 3542 9069 3552 9051 3551 9010
      3543 9015 3542 9017 3515 9033 3515 9075
TIME...MOT...LOC 1848Z 276DEG 53KT 3549 8985

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 1:02 PM CDT, 7 minutes earlier.

Area forecast discussion, Jun 5, 1:02 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
102 PM CDT THU JUN 5 2014

.DISCUSSION... /ISSUED 1017 AM CDT THU JUN 5 2014/

SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR A LARGE PORTION OF
THE MIDSOUTH THROUGH 5PM THIS AFTERNOON. BOW ECHO/SQUALL LINE
MOVING AT 60 MPH WILL MOVE INTO RANDOLPH AND LAWRENCE COUNTIES IN
NORTHEAST ARKANSAS BETWEEN 1-2PM...THE JONESBORO AREA AROUND
2PM...THE MEMPHIS METRO AND JACKSON AREA BETWEEN 3-4PM...AND
FINALLY IN THE TUPELO AND CORINTH AREA BETWEEN 4-5PM. DAMAGING
WINDS AND FLASH FLOODING WILL BE THE MAIN THREAT...WITH SECONDARY
THREATS FOR LARGE HAIL AND AN ISOLATED TORNADO.

JAB

&&

.PREV DISCUSSION... /ISSUED 923 AM CDT THU JUN 5 2014/

UPDATE...
UPDATED FOR ISSUANCE OF FLASH FLOOD WATCH AND INCREASED
PRECIPITATION CHANCES LATER TODAY AND THIS EVENING.

DISCUSSION...

CURRENT THUNDERSTORM ACTIVITY IN NORTHWEST TENNESSEE HAS PRODUCED
TWO TO A LITTLE OVER THREE INCHES OF RAINFALL ACCORDING TO
MORNING COOP REPORTS. ADDITIONAL COMPLEX IN SOUTHWEST MISSOURI IS
EXPECTED TO HOLD TOGETHER AND PASS THROUGH THE MIDSOUTH FROM MID
AFTERNOON THROUGH EVENING. THIS LINE...TO INCLUDE EXPECTED
DISTURBANCES/TRAINING STORMS LATER TONIGHT AND ON FRIDAY COULD
EASILY PRODUCE RAINFALL AMOUNTS IN THE 4 TO 8 INCH RANGE OVER THE
NORTHERN TWO THIRDS OF THE MIDSOUTH PROMPTING THE NEED FOR A FFA.

A LARGE PORTION OF THE WESTERN CWA HAS BEEN UPGRADED TO A
MODERATE RISK FOR THIS AFTERNOON AND EVENING. A VERY WARM AND
HUMID AIRMASS IS EXPECTED TO DEVELOP OUT AHEAD OF THE APPROACHING
BOW ECHO IN SW MISSOURI/NW ARKANSAS TODAY. THIS LINE WHICH IS
CURRENTLY BEING WARNED WILL HOLD TOGETHER AS IT CROSSES THE
OZARKS WITH THE POTENTIAL FOR WIDESPREAD DAMAGING WINDS ALONG AND
WEST OF THE MISSISSIPPI RIVER AND NORTH OF I-40. LARGE HAIL AND
ISOLATED TORNADOES WILL ALSO BE A HAZARD. STORMS MAY GROW UPSCALE
ALONG A STATIONARY BOUNDARY BEHIND THIS LINE LATER TONIGHT ADDING
TO THE HEAVY RAINFALL.

JAB

PREV DISCUSSION... /ISSUED 806 AM CDT THU JUN 5 2014/

DISCUSSION...

A STALLED FRONTAL BOUNDARY REMAINS STRETCHED ACROSS NORTHWEST
TENNESSEE THIS MORNING. THIS AREA REMAINS ALONG THE NORTHEAST
PERIPHERY OF AN UPPER LEVEL RIDGE CENTERED OVER THE SOUTHERN
PLAINS. A SHORTWAVE DISTURBANCE IS INTERACTING WITH THE STALLED
BOUNDARY TO PRODUCE RENEWED SHOWER AND THUNDERSTORM ACTIVITY OVER
NORTHWEST TENNESSEE THIS MORNING. A FEW OF THESE STORMS MAY
APPROACH SEVERE LIMITS LATER THIS MORNING...BUT THE GREATEST
POTENTIAL WILL BE THE POTENTIAL FOR ADDITIONAL FLASH FLOODING AND
HEAVY RAINFALL AS STORMS TRAIN OVER THE SAME AREAS. POPS HAVE BEEN
UPDATED TO LIKELY IN THIS ZONE FOR THE REST OF THIS MORNING.

A LARGE MESOSCALE CONVECTIVE SYSTEM NOW OVER SOUTHEAST KANSAS AND
NORTHEAST OKLAHOMA WILL CONTINUE TO RACE SOUTHEAST AND LIKELY
IMPACT THE MID SOUTH FROM LATE THIS AFTERNOON THROUGH THE EVENING
HOURS. POPS WILL LIKELY NEED TO BE RAISED OVER MUCH OF THE REGION
FOR THIS AFTERNOON AND EVENING. THERE WILL ALSO BE AN ENHANCED
SEVERE WEATHER RISK AS THE ATMOSPHERE BECOMES VERY UNSTABLE AND
SHEAR INCREASES. THE POTENTIAL WILL EXIST FOR WIND
DAMAGE...POTENTIALLY WIDESPREAD...AND LARGE HAIL. A FEW TORNADOES
MAY ALSO OCCUR BUT WILL NOT BE THE PRIMARY SEVERE WEATHER THREAT.
ADDITIONAL THREATS FOR FLASH FLOODING WILL ALSO EXIST OVER THE
NORTHERN HALF OF THE REGION AND A FLASH FLOOD WATCH MAY BE NEEDED
FOR LATER TODAY AND TONIGHT. STAY TUNED.

UPDATED ZONES AND GRIDS HAVE BEEN SENT. PLEASE CONTINUE TO MONITOR
THE POTENTIAL FOR SEVERE WEATHER AND FLOODING THROUGH THE REST OF
TODAY AND TONIGHT.

JLH

PREV DISCUSSION... /ISSUED 457 AM CDT THU JUN 5 2014/

DISCUSSION...

CURRENTLY...AS OF 4AM...
SHOWERS AND THUNDERSTORMS CONTINUE TO TRAIN ALONG A STALLED COLD
FRONT STRETCHED ACROSS NORTHWEST TENNESSEE AND BACK INTO SOUTHERN
MISSOURI. DUAL-POL STORM TOTAL PRECIPITATION TOTALS INDICATE THAT
ANYWHERE FROM 3 TO 5 INCHES HAS FALLEN ACROSS PORTIONS OF
NORTHWEST TENNESSEE OVER THE LAST 3-4 HOURS. MORE UPSTREAM
DEVELOPMENT IS OCCURRING ALONG THIS BOUNDARY IN SOUTHERN MISSOURI
AND MOVING INTO THE NORTHEAST ARKANSAS ATTM. LATEST HRRR MODEL RUN
SHOWS THIS BOUNDARY SAGGING FURTHER SOUTH LATER THIS MORNING
TRIGGERING CONVECTION ACROSS MOST OF THE AREA BY THIS AFTERNOON.
TEMPERATURES ACROSS THE REGION ARE RUNNING QUITE A BIT WARMER WITH
READINGS MAINLY IN THE MID TO UPPER 70S AREAWIDE AIDED BY WARM
SOUTHWEST WINDS 5 TO 10 MPH.

SYNOPSIS...
TRICKY FORECAST OVER THE NEXT SEVERAL DAYS AS WE WILL REMAIN ON THE
RING OF FIRE. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH
DAY...BUT COVERAGE...LOCATION...AND TIMING ARE THE ELUSIVE PUZZLE
PIECES ATTM. TEMPERATURES WILL REMAIN IN THE MID TO UPPER 80S EACH
DAY WITH LOWER 70S EACH NIGHT FOR AT LEAST THE NEXT FIVE DAYS OR
SO.

NEAR TERM...
SHORT TERM MODEL GUIDANCE SUGGESTS THAT ONGOING CONVECTION
OVER WEST TENNESSEE THIS MORNING WILL CONTINUE TO MOVE SOUTH
ACROSS NORTHEAST MISSISSIPPI AND EVENTUALLY OUT OF THE AREA BY
LATE MORNING. UPSTREAM CONVECTION OVER KANSAS AND SOUTHERN
MISSOURI IS EXPECTED TO INTENSIFY AND GROW INTO A MCS AS IT MOVES
INTO THE FORECAST AREA BY LATE AFTERNOON INTO EARLY EVENING. A
FLASH FLOOD WATCH MAY BE NEEDED BY LATE AFTERNOON AS STORMS WILL
MOST LIKELY TRAIN ALONG THIS BOUNDARY AGAIN. PWAT VALUES AROUND 2
INCHES AND 850MB MOISTURE TRANSPORT WINDS NEARLY PARALLEL TO THE
BOUNDARY WILL SUPPORT AT LEAST A LOCALIZED FLASH FLOOD THREAT OVER
NORTHWEST TENNESSEE AGAIN TONIGHT...BUT EXACT LOCATION IS STILL
VERY DEPENDENT ON EXACT LOCATION OF BOUNDARY. IN
ADDITION...MODERATE ATMOSPHERIC INSTABILITY AND DECENT UPPER LEVEL
FORCING WILL SUPPORT THE THREAT OF SEVERE THUNDERSTORMS ACROSS
MOST OF THE MID- SOUTH WITH THE PRIMARY HAZARDS BEING FLASH
FLOODING...DAMAGING WINDS...AND LARGE HAIL.

BY FRIDAY MORNING...THE MCS IS EXPECTED TO DIE OUT AND SOME
OUTFLOW BOUNDARIES WILL MOST LIKELY BE SETUP ACROSS THE REGION.
DECENT ATMOSPHERIC RECOVERY WILL LIKELY TAKE PLACE AND MORE
DIURNALLY DRIVEN STORMS WILL FIRE UP DURING THE DAY. ANOTHER
SHORTWAVE TROUGH IS EXPECTED TO MOVE INTO THE AREA BY MID TO LATE
EVENING. ONCE AGAIN STORM TYPE WILL MOST LIKELY BE IN THE FORM OF
A MCS. THE NEXT WAVE ON SATURDAY NIGHT APPEARS TO MOVE FURTHER
NORTH OF OUR AREA WITH LESS COVERAGE IN CONVECTIVE ACTIVITY
OVERNIGHT.

LONG TERM...
BY SUNDAY NIGHT A COLD FRONT WILL MOVE INTO THE AREA. SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN. THE FRONT IS EXPECTED
TO STALL OUT ACROSS THE AREA MUCH LIKE TODAY. THE UPPER LEVEL
RIDGE IS EXPECTED TO COMPLETELY BREAK DOWN BY MONDAY AS A LONG
WAVE TROUGH APPROACHES FROM THE PLAINS. LONG TERM MODELS INDICATE
THAT THIS WAVE WILL BECOME CUTOFF FROM THE MAIN FLOW AND LINGER
OVER THE REGION THROUGH AT LEAST NEXT WEDNESDAY. THIS WILL KEEP AT
LEAST MENTIONABLE RAIN IN THE FORECAST THROUGH LATE NEXT WEEK.

AC3

&&

.AVIATION...

18Z TAF CYCLE

NUMEROUS ROUNDS OF THUNDERSTORMS WILL PROVIDE INTERIVALS OF MVFR
CONDITIONS THROUGH THE TAF PERIOD. THE FIRST MAIN COMPLEX OF
STORMS WILL BE THIS AFTERNOON. THE SECOND ROUND WILL BE NEAR
DAYBREAK EARLY FRIDAY MORNING. WIND GUSTS MAY EXCEED 40 KTS WITH
THE STRONGER STORMS THIS AFTERNOON.

OUTSIDE OF THE STORMS...EXPECT VFR CONDITIONS WITH LIGHT WINDS AND
MAINLY MID LEVEL CLOUDS 10-15 KFT.

SWC

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     POINSETT-RANDOLPH-ST. FRANCIS.

MO...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR DUNKLIN-PEMISCOT.

MS...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR ALCORN-BENTON MS-
     DESOTO-MARSHALL-PRENTISS-TATE-TIPPAH-TISHOMINGO-TUNICA-
     UNION.

TN...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR BENTON TN-CARROLL-
     CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
     HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
     MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Jun 5, 8:52 AM CDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
852 AM CDT THU JUN 5 2014

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-061600-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
852 AM CDT THU JUN 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHEAST
ARKANSAS...THE BOOTHEEL OF MISSOURI...EXTREME WEST TENNESSEE...AND
EXTREME NORTHWEST MISSISSIPPI TODAY AND TONIGHT. THE PRIMARY
THREATS WILL BE WIDESPREAD DAMAGING WINDS AND FLASH FLOODING.
SECONDARY THREATS WILL BE LARGE HAIL AND ISOLATED TORNADOES.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE
REMAINDER OF WEST TENNESSEE...NORTH MISSISSIPPI AND EAST CENTRAL
ARKANSAS TODAY AND TONIGHT. THE PRIMARY THREATS WILL BE DAMAGING
WINDS AND FLASH FLOODING. THE SECONDARY THREATS WILL BE LARGE HAIL
AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS PORTIONS OF
THE MID-SOUTH FOR FRIDAY AND SATURDAY. THE PRIMARY THREATS WILL BE
DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS THE MIDSOUTH TODAY
AND TONIGHT.

JAB

In the hours before

Special weather statement, Jun 5, 11:37 AM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1137 AM CDT THU JUN 5 2014

TNZ020-051-052-051700-
CROCKETT TN-GIBSON TN-MADISON TN-
1137 AM CDT THU JUN 5 2014

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL NOON CDT FOR...

  EAST CENTRAL CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  SOUTHERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  NORTHEASTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING DIME SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES NORTHWEST OF HUMBOLDT AT 1136 AM
CDT...MOVING SOUTHEAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN CROCKETT...GIBSON AND MADISON COUNTIES...INCLUDING
LOCATIONS NEAR HUMBOLDT AND JACKSON...SHOULD MONITOR THIS STORM
CLOSELY.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.

&&

LAT...LON 3559 8879 3584 8912 3599 8901 3582 8870
      3579 8871 3579 8864
TIME...MOT...LOC 1636Z 301DEG 20KT 3587 8896
Special weather statement, Jun 5, 12:50 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1250 PM CDT THU JUN 5 2014

ARZ008-009-018-051815-
CLAY AR-GREENE AR-RANDOLPH AR-
1250 PM CDT THU JUN 5 2014

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 115 PM CDT FOR...

  WESTERN CLAY COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN GREENE COUNTY IN EASTERN ARKANSAS...
  EASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES SOUTH OF MAYNARD AT 1250 PM
CDT...MOVING EAST AT 50 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN CLAY...GREENE AND RANDOLPH COUNTIES...INCLUDING LOCATIONS
NEAR CORNING AND POCAHONTAS...SHOULD MONITOR THIS STORM CLOSELY.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.

&&

LAT...LON 3650 9030 3615 9044 3615 9105 3650 9096
TIME...MOT...LOC 1750Z 275DEG 54KT 3637 9082
Local storm report, Jun 5, 12:54 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1254 PM CDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     TSTM WND DMG     BLACK ROCK              36.11N 91.11W
06/05/2014                   LAWRENCE           AR   LAW ENFORCEMENT

            TREES DOWN ON VAN WITH SEVERAL PEOPLE TRAPPED INSIDE...
            TREES DWON THROUGHOUT THE COUNTY... SEVERAL TREES
            BLOCKING HWY 63

&&

JPM
Local storm report, Jun 5, 1:01 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
101 PM CDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     FLOOD            HUNTINGDON              36.01N 88.41W
06/05/2014                   CARROLL            TN   EMERGENCY MNGR

            ROADS THROUGHOUT HUNTINGDON ARE COVERED WITH WATER...
            PEOPLE ARE STRANED IN CARS... CULVERTS AND ROADS BEING
            WASHED AWAY THOUGHOUT THE COUNTY... WATER IS BEGINNING TO
            APPROACH HOMES

&&

JPM
Local storm report, Jun 5, 1:05 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
105 PM CDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     TSTM WND DMG     OTWELL                  35.73N 90.84W
06/05/2014                   CRAIGHEAD          AR   LAW ENFORCEMENT

            TREES AND POWERLINES ARE DOWN IN OTWELL... LAW
            ENFORCEMENT REPORTS POSSIBLE TRAIN DERAILMENT... 0.25
            INCH HAIL REPORTED

&&

JPM
Local storm report, Jun 5, 1:08 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
108 PM CDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     TSTM WND GST     BONO                    35.91N 90.80W
06/05/2014  E75 MPH          CRAIGHEAD          AR   TRAINED SPOTTER

            SPOTTER REPORTS ESTIMATED 75 MPH WIND GUST IN BONO...
            SHINGLES COMING OFF ROOF

&&

JPM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 1:01 AM CDTSevere Thunderstorm WarningMEGClay, Greene, Randolph27 min
Jun 5, 8:44 AM CDTFlash Flood WatchMEGClay, Craighead, Crittenden, Cross, Greene, Lawrence and 6 more39 hr
Jun 5, 12:04 PM CDTSevere Thunderstorm WarningMEGLawrence, Randolph41 min
Jun 5, 12:29 PM CDTSevere Thunderstorm WarningMEGCraighead, Greene, Lawrence, Poinsett61 min
Jun 5, 12:50 PM CDTSpecial Weather StatementMEGClay25 min
Jun 5, 12:55 PM CDTSevere Thunderstorm WarningMEGCraighead, Greene, Mississippi, Poinsett50 min
Jun 5, 1:20 PM CDTSevere Thunderstorm WarningMEGCrittenden, Mississippi40 min
Jun 5, 1:23 PM CDTSevere Thunderstorm WarningMEGClay, Craighead, Greene, Mississippi52 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.